Mississippi, 2005

Hurricane in Mississippi, August 28 to 29, 2005

August 28 to 29, 2005 · NWS LIX · 8 events in 8 counties and zones

Hurricane Katrina was one of the strongest and most destructive hurricanes on record to impact the coast of the United States. It will likely be recorded as one the worst natural disaster in the history of the United States to date resulting in catastrophic damage and numerous casualties in southeast Louisiana and along the Mississippi coast.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
166
Injuries
0
Property damage
$7.3 billion
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Hurricane Katrina was one of the strongest and most destructive hurricanes on record to impact the coast of the United States. It will likely be recorded as one the worst natural disaster in the history of the United States to date resulting in catastrophic damage and numerous casualties in southeast Louisiana and along the Mississippi coast. Damage and casualties resulting from Hurricane Katrina extended as far east as Alabama and the panhandle of Florida. Katrina developed from a tropical depression southeast of the Bahamas on August 24th. After moving through the Bahamas as a tropical storm, Katrina strengthened to a category 1 hurricane prior to landfall in south Florida around the Miami area on the 25th of August. Katrina crossed south Florida and entered the Gulf of Mexico and began to strengthen. Hurricane Katrina strengthened to a category 5 storm on August 28th about 250 miles south southeast of the mouth of the Mississippi River with winds reaching their peak intensity of 175 mph and a central pressure of 902 mb. Post event analysis by the National Hurricane Center indicates that Katrina weakened slightly before making landfall as a strong category 3 storm in initial landfall in lower Plaquemines Parish. Maximum sustained winds were estimated at 110 knots or 127 mph and a central pressure of 920 mb around 610 AM CDT on August 29th in southeast Louisiana just south of Buras in Plaquemines Parish. The storm continued on a north northeast track with the center passing about 40 miles southeast of New Orleans with a second landfall occurring near the Louisiana and Mississippi border around 945 AM CDT as a category 3 storm with maximum sustained winds estimated around 105 knots or 121 mph. Katrina continued to weaken as it moved north northeast across Mississippi during the day, but remained at hurricane strength 100 miles inland near Laurel, Mississippi. Katrina weakened to a tropical depression near Clarksville, Tennessee on August 30th.Damage across coastal Mississippi was catastrophic. The storm surge associated with Hurricane Katrina approached or exceeded the surge associated with Hurricane Camille and impacted a much more extensive area. Almost total destruction was observed along the immediate coast in Hancock and Harrison Counties with storm surge damage extending north along bays and bayous to Interstate 10. Thousands of homes and businesses were destroyed by the storm surge. Hurricane force winds also caused damage to roofs, power lines, signage, downed tress, and some windows were broken by wind and wind driven debris In areas away from storm surge flooding, wind damage was widespread with fallen trees taking a heavy toll on houses and power lines. Damage was less extensive in southwest Mississippi. Excluding losses covered by the Federal Flood Insurance Program, insured property losses in Mississippi were estimated at 9.8 billion dollars. Uninsured and insured losses combined were estimated to exceed 100 billion dollars across the Gulf Coast.As of late October the following fatality figures were reported in the Mississippi coastal counties; Hancock- 52, Harrison - 83, Jackson - 17. Additional details on fatalities will be given in later updates to storm data.Due to the failure of power and equipment prior to the peak of the storm, data for wind, storm surge, pressure, and rainfall are incomplete. The lowest pressure on the Mississippi coast was estimated to be 928 mb where the hurricane made landfall near the Louisiana Mississippi border. A pressure of 976 mb was recorded at 0951 CDT by a university weather station deployed in Pascagoula, well east of the landfall location. At approximately the same time, the pressure at the NWS office in Slidell, just to the west of landfall location, recorded a pressure of 934.1 mb at 0938 AM CDT. The highest wind gusts recorded in Mississippi and the adjacent coastal waters were 117 knots (134 mph) at the Pearl River County EOC office in Poplarville and 102 knots (118 mph) at 1000AM CDT by a university wind tower deployed at the Stennis Space Center in Hancock County. Maximum sustained winds in Mississippi were estimated around 105 knots (121 mph) near the storm's second landfall along the Mississippi and Louisiana border. Unofficial wind observations before the gage failed included a wind gust of 106 kt, (122 mph) at 0615 CDT by an amateur radio operator in Long Beach and a wind gust of 108 kt (124 mph) at the EOC in Pascagoula. Most tide gages were destroyed by the storm surge so storm surge was determined primarily by post storm high water mark surveys conducted by FEMA. An estimated storm surge of approximately 23.0 feet occurred at the Hancock County EOC operations area in Waveland, and the high water mark measured on the Jackson County EOC building in Pascagoula was 16.1 feet. Preliminary estimates of storm surge along the Mississippi Coast include Hancock County 19-25 ft, Harrison County 19-25 feet, Jackson County 17-21 ft. All storm surge heights are still water elevations referenced to NAVD88 datum.Storm total rainfall amounts generally ranged from 10 to 16 inches across coastal and south Mississippi with much lower amounts observed over southwest Mississippi. The highest observed storm total rainfall was 11 inches at Stennis Space Center and near Picayune.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 28, 3:58 AM CST, 7 hours 2 minutes earlier.

Area forecast discussion, Aug 28, 3:58 AM CST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 AM CDT SUN AUG 28 2005

.DISCUSSION...FORECAST IS DOMINATED BY THE TRACK OF HURRICANE
KATRINA THIS MORNING. LATEST TRACK AS OF THE 4 AM ADVISORY STILL
SHOWS THE STORM APPROACHING THE NEW ORLEANS METRO AREA MON AS A
MAJOR HURRICANE. LIKEWISE...LITTLE CHANGE WAS MADE TO THE FORECAST
GRIDS AS THE TIMING AND TRACK OF KATRINA REMAIN FAIRLY PERSISTENT.
THE FORWARD SPEED HAS INCREASED SLIGHTLY 24 TO 36 HOURS. RAINFALL
TOTALS OF 5 TO 10 INCHES...WITH ISOLATED MAXIMUM AMOUNTS OF 15
INCHES...ARE POSSIBLE NORTH AND SOUTH OF LAKE PONTCHARTRAIN AND
THE MISSISSIPPI COAST THIS EVENING THROUGH MONDAY EVENING AND WILL
ISSUE A FLASH FLOOD WATCH. SOME DEVIATION IS POSSIBLE WITH THESE
FACTORS GIVEN THAT THE AREA IS STILL BEYOND 24 HOURS PRIOR TO
STORM IMPACT. ALL INTERESTS SHOULD CLOSELY MONITOR THE PROGRESS OF
KATRINA AND ADHERE TO ADVISORIES AND STATEMENTS ISSUED BY THE
NATIONAL HURRICANE CENTER AND THIS FORECAST OFFICE. GETTING PAST
MON...SOME DRIER AIR LOOKS TO WORK ITS WAY INTO THE REGION AS A
WEAK FRONT MOVES THROUGH ALLOWING HIGH PRESSURE TO RETURN TO THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  93  76  86  74 /  40  60  90  60
BTR  93  76  87  75 /  40  60  90  60
MSY  92  81  87  79 /  60  90  90  50
GPT  91  79  85  78 /  60  90  90  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...INLAND HURRICANE WARNING UNTIL 7 PM MONDAY FOR LAZ034-LAZ035-
     LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
     LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
     LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
     LAZ070.

     HURRICANE WARNING UNTIL 9 PM MONDAY FOR LAZ038-LAZ040-LAZ050-
     LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
     LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.

     FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR LAZ037-
     LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-
     LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
     LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.

GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR GMZ530-GMZ550-GMZ555-
     GMZ570-GMZ575.

MS...INLAND HURRICANE WARNING UNTIL 7 PM MONDAY FOR MSZ068-MSZ069-
     MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.

     FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR MSZ070-
     MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.

     HURRICANE WARNING UNTIL 9 PM MONDAY FOR MSZ080-MSZ081-MSZ082.

GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR GMZ530-GMZ550-GMZ555-
     GMZ570-GMZ575.

&&

18

In the hours before

Special weather statement, Aug 28, 8:43 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
943 AM CDT SUN AUG 28 2005

LAZ059>070-281700-
LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-
LOWER TERREBONNE-ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
943 AM CDT SUN AUG 28 2005

...OUTER RAIN BANDS FROM HURRICANE KATRINA AFFECTING METRO
NEW ORLEANS AND THE SOUTHEAST LOUISIANA COAST...

AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAINFALL AND THUNDERSTORMS MOVING ACROSS LOWER
PLAQUEMINES...LOWER JEFFERSON...LOWER LAFOURCHE...AND LOWER
TERREBONNE PARISHES.  THIS OUTER RAIN BAND IS MOVING TO THE WEST-
NORTHWEST AT 40 MPH...BUT THE INDIVIDUAL THUNDERSTORMS ARE MOVING TO
THE WEST AT 50 MPH WITHIN THIS OUTER RAIN BAND.  THIS OUTER RAIN
BAND WILL AFFECT THE NEW ORLEANS METRO AREA IN THE NEXT 1 TO 2 HOURS.
TROPICAL STORM FORCE WIND GUSTS OF 40 TO 50 MPH AND HEAVY RAINFALL
CAN BE EXPECTED WITH THIS OUTER BAND OF THUNDERSTORMS.

32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 hurricane (typhoon). Local standard time, as filed.

Hurricane (Typhoon), Amite

When
August 28, 11:00 AM CST to August 29, 5:00 PM CST
Where
Amite forecast zone
Property damage
$73 million
Reported by
NWS STORM SURVEY
Coordinates
31.174, -90.804 (the zone’s center; the record gives no point)

Hurricane (Typhoon), Hancock

When
August 28, 11:00 AM CST to August 29, 5:00 PM CST
Where
Hancock forecast zone
Deaths
56 direct, 0 indirect
Property damage
$1.5 billion
Reported by
NWS STORM SURVEY

Hurricane (Typhoon), Harrison

When
August 28, 11:00 AM CST to August 29, 5:00 PM CST
Where
Harrison forecast zone
Deaths
97 direct, 0 indirect
Property damage
$2.9 billion
Reported by
NWS STORM SURVEY

Hurricane (Typhoon), Jackson

When
August 28, 11:00 AM CST to August 29, 5:00 PM CST
Where
Jackson forecast zone
Deaths
13 direct, 0 indirect
Property damage
$1.1 billion
Reported by
NWS STORM SURVEY

Hurricane (Typhoon), Pearl River

When
August 28, 11:00 AM CST to August 29, 5:00 PM CST
Where
Pearl River forecast zone
Property damage
$1.1 billion
Reported by
NWS STORM SURVEY
Coordinates
30.769, -89.590 (the zone’s center; the record gives no point)

Hurricane (Typhoon), Pike

When
August 28, 11:00 AM CST to August 29, 5:00 PM CST
Where
Pike forecast zone
Property damage
$294 million
Reported by
NWS STORM SURVEY
Coordinates
31.175, -90.404 (the zone’s center; the record gives no point)

Hurricane (Typhoon), Walthall

When
August 28, 11:00 AM CST to August 29, 5:00 PM CST
Where
Walthall forecast zone
Property damage
$367 million
Reported by
NWS STORM SURVEY
Coordinates
31.148, -90.106 (the zone’s center; the record gives no point)

Hurricane (Typhoon), Wilkinson

When
August 28, 11:00 AM CST to August 29, 5:00 PM CST
Where
Wilkinson forecast zone
Property damage
$3.4 million
Reported by
NWS STORM SURVEY
Coordinates
31.161, -91.311 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Hurricane (Typhoon), Hancock2005-08-2846FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2843FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2845FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2813MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2815MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2848MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2883MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2821MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2851FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2877FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2882MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2864FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2856FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2868FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2871FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2868FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2873MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2864MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2857FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2864MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2877FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2885MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2883FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2852FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2872MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2863FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2852MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2869FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2847MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2868MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2868FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2871MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2879FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2864FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2861FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2893MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2883FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2851FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2838MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2860FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2879MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2857FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2880FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2876FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2886FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2874FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2867MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2856MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2869MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2877MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2895FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2860MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2845MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2851FemaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2881MaleOtherDirect
Hurricane (Typhoon), Hancock2005-08-2857MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-282MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2851MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2854MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2851MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2866FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2884MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2857FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2887MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2846MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2865FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2845MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2835MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2865MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2848MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2853FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2883MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2852MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2871FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2875MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2842FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2882FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2859FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2870MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2864MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2873MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2849MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2857FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2849MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2873FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2860MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2881MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2890MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2875FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2883MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2896FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2876MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2855MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2890FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2846MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2888FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2881FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2861MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2840FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2855MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2853MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2841FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2849MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2850MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2861FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2847MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2844MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2875FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2864MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2828MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2870FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2868MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2878FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2857MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2867MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2875FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2876MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2879MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2875FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2889MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2872FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2876MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2855MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2849FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2851MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2850MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2878FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2880FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2892MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2875FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2850MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2842FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2863MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2851MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2885FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2845FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2843MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2875MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2853MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2878MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2834MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2874MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2865MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2822MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2874FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2871MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2830MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2869MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2861MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2862FemaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2834MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2864MaleOtherDirect
Hurricane (Typhoon), Harrison2005-08-2854MaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28MaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28MaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28FemaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28FemaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28FemaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28FemaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28MaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28MaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28FemaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28MaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28FemaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28FemaleOtherDirect
Hurricane (Typhoon), Jackson2005-08-28MaleOtherDirect

What these are

Hurricane (Typhoon)
A tropical cyclone with sustained winds of 64 knots (74 mph) or more, filed per forecast zone for its wind, and with separate events for its flooding, surge and tornadoes.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, August 2005The 2005 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475638, 5475639, 5475640, 5475641, 5475642, 5475643, 5475644, 5475645.